MAUDE Adverse Event Report: DEPUY SPINE INC 5MM NAV DUAL LEAD CAN TAP; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC 5MM NAV DUAL LEAD CAN TAP; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 3010-19-015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022 during posterior spinal fusion, a nav tap broke off in pedicle.No fragments in the patient body.A removal instrument was used to retrieved the broken portion.Surgery was completed with a surgical delay of 90 minutes.This complaint involves one (1) device.This report is for one (1) 5mm nav dual lead can tap.This report is 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the receiving inspection (ri) for 5mm nav dual lead can tap was conducted identifying that lot number ng101387 was released in one batch.Batch1: lot qty of (b)(4) units were released on 15 dec 2020 with no discrepancies.Supplier: (b)(4) as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 5mm nav dual lead can tap (301019015/ng101387) was broken form the distal tip.Broken portion was not returned.No other defect was found.A dimensional inspection was not performed for the 5mm nav dual lead can tap (301019015/ng101387) due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 5mm nav dual lead can tap (301019015/ng101387) would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5MM NAV DUAL LEAD CAN TAP
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key15514687
Report Number1526439-2022-01750
Device Sequence Number5843698
Product Code OLO
UDI-Device Identifier10705034561448
UDI-Public(01)10705034561448
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3010-19-015
Device Catalogue Number301019015
Device Lot NumberNG101387
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/12/2022
11/02/2022
12/20/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date10/31/2022
11/23/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN EXTRACTION INSTRUMENTS
Patient Age71 YR
Patient SexMale